... had the worst side effects including insomina, over stimulated, anxiety , super nausea and muscle pain has anyone had this and is there light at the end of the tunnel or should i quit now?
Obviously you will want to discuss the side effects with your doctor, because maybe this medication isn't right for you and your doctor might have an alternative in mind.
One piece of advice I can give you, however, is to take your medication in the morning with any other a.m. medications you might take.
Wellbutrin is actually a stimulant, so if you take it in the afternoon or evening, it is going to cause insomnia.
Also, if you're feeling nausea, you want might want to make sure that you're taking it with food. So maybe take it with breakfast.
I had these responses as well, as I recall, in some people it overstimulates norepinephrine, and causes something like a panic attack. My doctor said "oops, guess I made a mistake on that one" so maybe you should talk to your doctor?
I am currently on Wellbutrin. You did not say what dose you are on and why you are taking it. I had to start low and work up due to the side effects. It has been 6 months. When I upped it to 150 mg SR 1 weeks ago it has helped the depression but I still have insomnia/anxiety. I did not have muscle pain. I think both the other people that posted had good suggestions. Take it with food and check with your doctor.
Everyone (2-3) people I know who took Wellbutrin experienced significant but acute personality changes related to becoming generally irritable, and having MAGOR ANGER issues, and it was nearly impossible to be around these people, as their Anger issues presented toward others around them - namely me.
Robin, And Panda:
Here is my personal experience with wellbutrin (bupropion). I had different side effects on the different generics of wellbutrin. I had problems with the bupropion XL, from irritability, to insomnia, carb cravings, to fatigue, to nausea, headaches, ringing in the ears, worse anxiety, etc etc etc. One of the bupropion XL 300mg brands made me feel so anxious, I felt like I was going crazy! So, I tried something else. I tried different bupropion SR versions of wellbutrin with much better success. XL is time-released over 24 hours, SR is time-released over a 12 hour period. But when I take the SR version, I only take one 150mg tablet a day, and it works better for me, because then it doesn't keep me awake at night, because I take it first thing in the morning.
The ingredients are the same in the generics, but the companies weren't able to duplicate the exact time-release mechanism as the brand name wellbutrin.
So I noticed that some of them dumped out too much at certain times during the day, causing the instant worsening of anxiety, or nausea, or whatever.Then at other times, I would feel like I was falling asleep in the middle of the day!
I ran the table on the generic tablets. I had weight gain on some, as well as the other side effects that I mentioned above. I felt like a human guinea pig, going through all these pills, trying to find one that suited me. During this time, I researched the internet for information on these medications as well.
If you are interested in which one works for me, that is, the one that I get the most relief with, but with the LEAST amount of unwanted side effects, is Bupropion SR made by Mylan Pharmaceuticals. I hope this helps someone else. "G"
When I was put on Wellbutrin I got agitation so bad I thought I was having a panic attack. I happened to be out of town on a business trip which was a really bad place to be because I almost asked the hotel to put me in an ambulance to go to the emergency room, but I suffered through the night and took the first airplane flight home. I was at my doctors by 8:30am. He immediately took me off the Wellbutrin and my solution has been Effexor XR. I've been on it since 2003 without any side effects and with good control of my mental problems. I wish you well with yours but I wouldn't take Wellbutrin.
My wife started with a smaller dose150mgs for a week then went to 300mgs after that. She s been on it for since the end of June. So about a month or so now. She has anxiety and panic attacks before she started still has them but less severe. The depression is the same but it takes about 6 weeks to see sone results we are told. Talk to your doctor it may help eleviate your anxiety of the medication.
Panda; Yes we are all different when it comes to medications, It is our body chemistry vs the medication's. Normally it is tough for many people for at least the first 7 to 14 days and if the anxiety is to bad some doctors give us something to help get through the start. But your doing everything right but many of these medications it's a trial and error which the doctor prescribes and we have to take them for 6 to 8 weeks to get the full blood level. But if it is just unbearable call your doctor and see if there is something else or have the doctor adjust the dose or add something with it. All of these are very good answers. But most do very well on Wellbutrin it's reaching the blood level that is hard. Please get back to us and let us know how it turns out. best of luck and know you are not alone.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Nov 2010 • 3 answers
Updated 16 Apr 2013 • 2 answers
Updated 12 Sep 2013 • 1 answer
Updated 19 Mar 2018 • 2 answers
Updated 4 May 2016 • 2 answers